Annales mathématiques du Québec

, Volume 41, Issue 1, pp 63–65 | Cite as

The autonomous norm on \({\text {Ham}}\left( {\mathbf R}^{2n} \right) \) is bounded



We prove that the autonomous norm on the group of compactly supported Hamiltonian diffeomorphisms of the standard \({\mathbf R}^{2n}\) is bounded.


Hamiltonian diffeomorphisms Autonomous norm 


Nous montrons que la norme autonome sur le groupe des difféomorphismes Hamiltoniens à support compact de \(\mathbf R ^{2n}\) standard est bornée.

Mathematics Subject Classification

Primary 53 Secondary 57 



We thank the Center for Advanced Studies in Mathematics at Ben Gurion University for supporting the visit of the second author at BGU. We also thank the anonymous referee for useful comments.


  1. 1.
    Arnold, V.I., Khesin, B.A.: Topological methods in hydrodynamics, Applied Mathematical sciences, vol. 125. Springer-Verlag, New York (1998)Google Scholar
  2. 2.
    Brandenbursky, M., Kędra, J.: On the autonomous metric on the group of area-preserving diffeomorphisms of the 2-disc. Algebr. Geom. Topol. 13(2), 795–816 (2013)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Brandenbursky, M., Kedra, J., Shelukhin, E.: On the autonomous norm on the group of Hamiltonian diffeomorphisms of the torus. arXiv:1602.03287v2
  4. 4.
    Brandenbursky, M., Shelukhin, E.: On the \(L^p\)-geometry of autonomous Hamiltonian diffeomorphisms of surfaces. Math. Res. Lett. arXiv:1405.7931v2
  5. 5.
    Burago, D., Ivanov, S., Polterovich, L.: Conjugation-invariant norms on groups of geometric origin. In: Groups of diffeomorphisms, Adv. Stud. Pure Math., vol. 52, pp. 221–250. Math. Soc. Japan, Tokyo (2008)Google Scholar
  6. 6.
    Gambaudo, J.-M., Ghys, É.: Commutators and diffeomorphisms of surfaces. Ergod. Theory Dyn. Syst. 24(5), 1591–1617 (2004)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Hofer, H., Zehnder, E.: Symplectic invariants and Hamiltonian dynamics. Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks]. Birkhäuser Verlag, Basel (1994)Google Scholar
  8. 8.
    Kawasaki, M.: Relative quasimorphisms and stably unbounded norms on the group of symplectomorphisms of the euclidean spaces. J. Symplectic Geom. (2014)Google Scholar
  9. 9.
    Polterovich, L.: The geometry of the group of symplectic diffeomorphisms. Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel (2001)CrossRefGoogle Scholar

Copyright information

© Fondation Carl-Herz and Springer International Publishing Switzerland 2016

Authors and Affiliations

  1. 1.Ben Gurion UniversityBeer ShevaIsrael
  2. 2.University of AberdeenAberdeenUK
  3. 3.University of SzczecinSzczecinPoland

Personalised recommendations